Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Why me??

What is Accutane's success rate?

Recommended Posts

Is the success rate actually known? Can someone here approximate it? Also, are acne flare-ups often? When it does flare up is it cystic, nodular inflamed acne?

Share this post


Link to post
Share on other sites

Apparently, accutane is supposed to have about an 85% success rate or higher. For some people, it works within a month or less, for others, it will take 4 months and for some, it will take even longer. There is an extremely good chance Accutane will clear you up.

As for flare ups - this really depends. If you were getting flare ups before, you will continue to get them for the first weeks/months on accutane. For some people, their skin stops getting new flare ups after weeks, for others it is longer. If you haven't had cystic acne before, then chances are if you get one or two, it won't be accutanes fault. However - accutane is known to give what is called an Initial Breakout, or IB. For most people this is just a series of whiteheads or whatnot. For others, it can be worse. This is one reason why you start on a low dosage, so you can work your system into it and prevent this.

As for me, I had several flare ups before accutane, I haven't had anything major yet and I've been on it for almost a month. I'm slowly getting pretty dried up and I can see it's slowly beginning to clear me up. I'll be able to tell you in a few months! :) In terms of my acne, It's pretty calm atm, just those bloody redmarks and a few active bastards. If your acne was cystic before you went on accutane, it will continue to be so until it kicks in, which could be anything from a few weeks to a few months. The good news is, the success rate IS high.

-Chris

Share this post


Link to post
Share on other sites

Thanks. I do have rather severe cystic nodular acne which is why I'm thinking of accutane. If I had mild acne I wouldnt even worry.

Share this post


Link to post
Share on other sites

Then definitely check out accutane. Go to a dermatologist and sort it out, you'll be much better off for it. Patience is key.

-Chris

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×